Jump to content
CrazyBoards.org

Anyone gain weight on risperidal?


Recommended Posts

Thanks...I wonder if lowering the dose of abilify would help?

Anyone try a lower dose than 15 mgs for bpII?

Thanks for your help -

Link to comment
Share on other sites

Interesting that you mention the Abilify because dd insists she is so hungry since starting it and that is supposed to be a weight neutral AAP. She hasn't had any other medication changes in months except for reducing Trileptal.

Link to comment
Share on other sites

Yes, I know...I'm mad at the docs. 40 lbs in an 11 yr old kid is serious. And to top it off, he developped prolactin issues ie breasts!

He wasn't in my custody at the time, or I would not have permitted it.

But, you know, YMMV, as always.

Link to comment
Share on other sites

I only found abilify too stim. when not manic - it's great when I am. This sucks for that reason.

Even at 15 mgs now - bleh. It's my only new med so that's what I'm attributing this to.

Weight gain for kids is HORRIBLE. I'm so sorry for your kid(s) and anyone else who gains.

Maybe I'll suggest a smaller dose when not manic - who knows...YMMV is right.

Link to comment
Share on other sites

I think that's what has caused a weight gain, though it's not horrible, 20 lbs. Okay, well, maybe that's bad. But my head felt so much clearer within days, I think the risperdal is well worth it. S/e were a bit tough, I slept alot the first few weeks, but that eventually went away. I take 2mg.

Link to comment
Share on other sites

I guess I'm a little odd but I lose weight on Risperdal though I can't say for sure why because I also have some manias and mixed states when I usually lose weight. It seems like Risperdal makes me hungrier for about a week if I go off it for a while and then go back on it.

But about five years my psychiatrist said the average weight gain for people on Risperdal was 6 and a half pounds. Six and a half pounds is a lot less than most people here are reporting so it makes me wonder.

Link to comment
Share on other sites

I've tried so many different Aps. I know everyone responds differently, but i gained almost 50 lbs ( highly traumatic with eating disorder). I also lactated and got migraines- neither of which I had on any other AP.

I finally settled on serequel and have been very pleased with it for years.

Link to comment
Share on other sites

Thanks guys for letting me know - sometimes you just can't win, ya know?

I go to pdoc in about an hour - I'll see what he says.

I really appreciate you telling me - all of you.

Peace

cyd

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...